Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 92, NWS Mobile, AL

October 10, 2020Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Oct 10, 2020, 9:10 AM CDT for Mobile County, Alabama. It took effect at Oct 10, 2020, 10:12 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2020, 9:10 AM CDT (14:10 UTC)
In effect from
Oct 10, 2020, 10:12 AM CDT
Expired
Oct 10, 2020, 8:12 PM CDT
In force
10 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS44 KMOB 101410
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
910 AM CDT Sat Oct 10 2020

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Alabama...

  Bayou Sara At Saraland affecting Mobile County.

For the Bayou Sara...including Saraland...Minor flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updated information occurs.

&&


ALC097-110115-
/O.NEW.KMOB.FL.W.0092.201010T1512Z-201011T0112Z/
/SARA1.1.ER.201010T1512Z.201010T1800Z.201010T1912Z.NO/
910 AM CDT Sat Oct 10 2020

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Bayou Sara At Saraland.
* Until this evening.
* At 7:25 AM CDT Saturday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 4.1 feet this afternoon. It will then 
  fall below flood stage this afternoon.
* Impact...At 4.0 feet, Flooding of streets begins.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$
1 follow-up statement
977 
WGUS84 KMOB 110130
FLSMOB

Flood Statement
National Weather Service Mobile AL
830 PM CDT Sat Oct 10 2020

...The Flood Warning is expired for the following rivers in 
Alabama...

  Bayou Sara At Saraland affecting Mobile County.

ALC097-110230-
/O.EXP.KMOB.FL.W.0092.000000T0000Z-201011T0112Z/
/SARA1.1.ER.201010T1512Z.201010T1800Z.201010T1912Z.NO/
830 PM CDT Sat Oct 10 2020

...The Flood Warning for the Bayou Sara At Saraland has expired.

* At 8:30 PM CDT Saturday the stage was 3.0 feet.
* Flood stage is 4.0 feet.
* Forecast...The river has crested and will continue to fall.


&&

LAT...LON 3083 8807 3083 8805 3085 8805 3087 8803
      3087 8802 3082 8804 3081 8806 3082 8807

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Oct 10, 7:18 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 10, 7:18 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
718 AM CDT Sat Oct 10 2020

.NEAR TERM UPDATE /Now Through Sunday/...Hurricane Delta will
continue to move northeast over northern MS today. Isolated
tornadoes, locally heavy rainfall, minor coastal flooding and
gusty winds will be the primary hazards through this afternoon for
our area. The primary feeder band of numerous showers with a few
embedded thunderstorms associated with Delta will spread eastward
across southwest and south central AL and the western FL panhandle
this morning. This broken line of showers and storms will then
shift east of the south central AL and the western FL panhandle
through the early afternoon hours. The environment remains
conducive for rotating, low topped convection with MLCAPE values
of 500 to 1000 J/KG across south central AL and the FL panhandle
through mid afternoon. This will be coupled with elevated SRH
values of 200 to 300m2/s2 from the surface to 1km AGL along and
ahead of this line where a slight risk for severe thunderstorms,
including a Tornado Watch is in place by the SPC. This line of
convection should clear the eastern portions of our area by late
afternoon. Drier air aloft will filter into the area, with only
passing showers expected throughout the morning and afternoon
hours.

In addition to the severe weather potential, strong gusty winds
continue to occur across the region with sustained winds 10 to
20mph gusting 30 to 35mph in spots. This is due to a strong
pressure gradient (change in pressure over distance) due to a
surface high pressure to our east and Delta moving across
northern MS. These winds are expected to continue through this
afternoon, dying down mid afternoon into the evening hours as the
pressure gradient weakens. A wind advisory remains in effect
through 1pm CDT this afternoon for much of our area. A coastal
flood advisory also remains in effect for today for Mobile and
Baldwin counties, along with a high surf advisory for all coastal
counties. A high risk of rip currents remains in place through
Sunday night. /22

&&

.AVIATION...
12Z issuance...MVFR to IFR conditions will prevail this morning as
scattered to numerous showers with a few embedded thunderstorms
spread eastward over southwest and south central AL and the
western FL panhandle. This broken line of showers and storms
will shift east of the south central AL and the western FL
panhandle through the early afternoon hours. Winds will remain
primarily from the south to southeast sustained 10 to 20kts
gusting to 30kts at times this morning shifting to the southwest
to south in the afternoon at 10 to 15kts. /22

&&

.PREV DISCUSSION... /issued 337 AM CDT Sat Oct 10 2020/

SHORT TERM /Sunday Night Through Monday Night/...Delta will
continue progressing to the northeast over the Tennessee Valley
through the day Sunday as a tropical depression, then move over
eastern Kentucky by Sunday evening. Delta will continue to weaken
through Monday morning as it travels the border between West
Virginia and Ohio. Aloft, brief ridging will take hold over the Deep
South into Monday morning as Delta moves northeast. Meanwhile, an
upper trough will traverse the upper Mississippi Valley through the
day on Monday, with zonal flow expected over the northern Gulf coast
by Monday evening. At the surface, high pressure will briefly build
over the Gulf before a cold front quickly moves over the
southeastern CONUS overnight Monday into early Tuesday.

Sensible weather for the local area will be dry, as PWATs decrease
from 1.2-1.4 inches Sunday night to 1-1.2 inches by Monday evening.
In fact, as the cold front moves through Monday night, PWATs are
expected to drop even further to be well below 1 inch; therefore, no
precipitation is likely with FROPA. Low temperatures Sunday night
will be in the mid to upper 60s north of I-10 and in the lower 70s
south. Highs Monday are then expected to be in the mid to upper 80s
inland and in the lower 80s at the beaches due to upper ridging and
surface high pressure. By Monday night, lows will be a touch cooler
due to FROPA, with lower to mid 60s north of I-10 and upper 60s to
around 70 degrees south. Lastly, there is a MODERATE RISK of rip
currents Sunday night through Monday night as swell from Delta
continues to subside. /26

EXTENDED TERM /Tuesday Through Friday/...A dry forecast is expected
through the remainder of the work week. A somewhat flat mid to upper
level ridge sets up across south Texas and spills into western Gulf
waters as shortwaves rotate through a broad trough encompassing much
of central and eastern portions of the CONUS. The local area remains
on the northeastern side of the ridge and somewhat at the base of
the trough through Thursday, which keeps the mid and upper level
winds generally northwesterly. Down at the surface, a cold front
quickly slides through much of the area by the early morning hours
on Tuesday. The combination of weak ridging aloft and fairly dry air
over the area (in the wake of Delta) should suppress any
precipitation along the front. Model guidance also agrees with the
notion of a dry front with no rain chances. A surface high builds
into the Southeast in the wake of the first front late on Tuesday
and opens the door for very dry air to filter into the area.
Forecast soundings are advertising PWATs falling well below 1.0 inch
area-wide in the wake of the cold front. The aforementioned surface
high slides east as a second cold front approaches the area late in
the week. While some model guidance is indicating precipitation
along this front on Friday, moisture return looks meager ahead of
the front, thus kept the forecast dry through the remainder of the
week.

Temperatures are trending a little warmer for Tuesday with highs
topping out in the mid to upper 80s. Mid-week will be somewhat
cooler due to the cold front that slides through the area. Fall-like
conditions expected mid-week with daytime highs in the upper 70s to
low 80s. Post-frontal overnight low temperatures will fall into the
upper 50s to low 60s inland with mid 60s at the coastline. 07/mb

MARINE...Delta made landfall along the southwestern LA
coastline yesterday evening and continues to push inland this
morning and afternoon. Winds and seas continue to increase today
in association with strong onshore flow of 15 to 25kts, gusting to
30 to 35kts. Additionally, showers and thunderstorms are expected
over marine waters this morning into afternoon, some of which may
provide for hazardous marine conditions at times including strong
wind gusts over 40kts and waterspouts. A Small Craft Advisory
remains in effect through 1pm this afternoon for the Mississippi
Sound, all of Mobile Bay, Perdido Bay, and Pensacola Bay. Small
craft should continue to exercise caution this morning and
afternoon in other bays and sounds. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 1 PM CDT this afternoon for ALZ051>057-059-
     261>266.

     Coastal Flood Advisory until 6 PM CDT this evening for
     ALZ263>266.

     High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until 6 PM CDT this evening for ALZ265-266.

FL...Wind Advisory until 1 PM CDT this afternoon for FLZ201-202.

     High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 6 PM CDT this evening for FLZ202-204-
     206.

MS...Wind Advisory until 1 PM CDT this afternoon for MSZ067-075-076-
     078-079.

GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>634-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Oct 10, 4:16 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
416 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     COASTAL FLOOD    2 E PINTO ISLAND        30.68N 87.99W
10/10/2020                   BALDWIN            AL   DEPT OF HIGHWAYS

            WATER SPLASHING OVER THE EAST BOUND LANES OF
            THE CAUSEWAY OVER MOBILE BAY. THE RAMP FROM
            I-10 TO THE CAUSEWAY IS CLOSED DUE TO
            COASTAL FLOODING. VIDEO FOOTAGE VIA ALDOT
            WEBCAM VIDEO FEED.

&&

MB
Local storm report, Oct 10, 5:57 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     WATER SPOUT      1 ENE PINTO ISLAND      30.68N 88.01W
10/10/2020                   GMZ630             AL   BROADCAST MEDIA

            WATER SPOUT WAS SEEN ON WKRG LIVE NEWS VIDEO
            NEAR USS ALABAMA BATTLESHIP MEMORIAL PARK.

&&

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 1:36 AM CDTSpecial Marine WarningMOB24 min
Oct 10, 3:26 AM CDTSpecial Marine WarningMOB47 min
Oct 10, 4:43 AM CDTSpecial Marine WarningMOB92 min
Oct 10, 4:53 AM CDTSevere Thunderstorm WarningMOBMobile37 min
Oct 10, 5:00 AM CDTSpecial Marine WarningMOB30 min
Oct 10, 5:00 AM CDTTornado WarningMOBMobile30 min
Oct 10, 5:17 AM CDTTornado Warning Tornado observedMOBMobile28 min
Oct 10, 5:21 AM CDTSpecial Marine WarningMOB39 min
Oct 10, 5:28 AM CDTTornado WarningMOBMobile17 min
Oct 10, 5:42 AM CDTTornado WarningMOBBaldwin, Clarke, Mobile18 min
Oct 10, 5:44 AM CDTTornado WarningMOBBaldwin31 min
Oct 10, 5:57 AM CDTTornado WarningMOBClarke, Mobile, Washington12 min
Oct 10, 6:01 AM CDTTornado WarningMOBCovington44 min
Oct 10, 6:13 AM CDTSpecial Marine WarningMOB2 hr
Oct 10, 9:03 AM CDTSpecial Marine WarningMOB117 min
Oct 10, 11:15 AM CDTSpecial Marine WarningMOB90 min
Oct 10, 12:43 PM CDTSpecial Marine WarningMOB92 min
Oct 10, 2:15 PM CDTSpecial Marine WarningMOB60 min

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.